Stability of Nonlinear Waves

  • Tai-Ping Liu
Part of the The IMA Volumes in Mathematics and Its Applications book series (IMA, volume 3)

Abstract

Various stability results for nonlinear hyperbolic waves are described. Basic elements of a general theory such as decomposition into normal modes, time-invariants, hyperbolic-parabolic methods and time-asymptotic equivalence of physical systems are explained for physical models.

Keywords

Combustion Convection Soliton vERI 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Dafermos, C. and Hsiao, L. Hyperbolic systems of balance laws with inhomoge-neity and dissipation, Indiana U. Math. J. 31 (1982), 471–491.MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Glimm, J., Solutions in the large for nonlinear hyperbolic systems of conservation laws, Comm. Pure. Appl. Math. 18 (1965), 697–715.MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Glimm, J. and Lax, P.D., Decay of solutions of nonlinear hyperbolic conservation laws, Memoirs, A.M.S., 101 (1970).Google Scholar
  4. 4.
    Lax, P.D., Hyperbolic system of conservation laws, II, Comm. Pure. Appl. Math. 10 (1957), 537–566.MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Liu, T.-P., Linear and nonlinear large-time behavior of solutions of general systems of hyperbolic conservation laws, Comm. Pure Appl. Math. 30 (1977), 767–796.MathSciNetADSMATHCrossRefGoogle Scholar
  6. 6.
    —, Deterministic version of Glimm scheme, Comm. Math. Phys. 57 (1977), 767–796.CrossRefGoogle Scholar
  7. 7.
    —, Nonlinear stability and instability of transonic gas flow through a nozzle, Comm. Math. Phys. 83 (1982), 243–260.MathSciNetADSMATHCrossRefGoogle Scholar
  8. 8.
    —, Resonance for quasilinear hyerbolic equation, Bulletin, A.M.S., 6 (1982), 462–465.Google Scholar
  9. 9.
    —, Nonlinear stability of shock waves for viscous conservation laws, Memoirs, A.M.S. No. 328 (1985).Google Scholar
  10. 10.
    —, Shock waves for compressible Navier-Stokes equations are nonli-nearly stable, Comm. Pure. Appl. Math, (to appear).Google Scholar
  11. 11.
    Nishida, T., Global smooth solutions for the second order quasilinear wave equations with first order dissipation, Publications Math. d’Orsay (1978).Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1987

Authors and Affiliations

  • Tai-Ping Liu
    • 1
  1. 1.Department of Mathematics and Institute of Physical Science and TechnologyUniversity of MarylandCollege ParkUSA

Personalised recommendations